MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX LIGHT; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX LIGHT; SURGICAL MESH
Catalog Number 0117321
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Nerve Damage (1979); Scar Tissue (2060); Neuralgia (4413)
Date of Event 03/03/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-feb-2015) is considered to be a best estimate.This emdr was submitted to represent the bard/davol 3dmax light (device #4).An additional supplemental emdr represents the bard/davol kugel patch (device #1) and bard flat mesh (device #3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: (b)(6) 2013 - patient was diagnosed with bilateral inguinal hernia thereby underwent open repair with implant of kugel hernia patch (device #1 & #2).Per operative notes, ¿the hernia sac was identified in right inguinal region and reduced.A kugel patch (device #1) was placed using sutures.The hernia sac was identified and reduced in left inguinal region.A kugel patch (device #2) was placed using sutures.(b)(6) 2014 - patient was diagnosed with recurrent right inguinal hernia thereby underwent open repair with implant of bard flat mesh (device #3).Per operative notes, ¿the prior kugel patch (device #1) appears to be displaced and migrated to hernia sac.The hernia contents were identified and reduced.A bard flat mesh (device #3) was placed and sutured.(b)(6) 2015 - patient was diagnosed with recurrent right inguinal hernia thereby underwent laparoscopic repair with partial excision of mesh (device #1 & #3) and implant of 3dmax light (device #4).Per operative notes, ¿the protruding mesh was cut and dissected off from abdominal wall.The scarring of nerve was identified.A small hernia defect was identified and repaired using 3dmax light (device #4) and tacked.(b)(6) 2017 - patient was diagnosed with right groin pain and neuralgia thereby underwent open repair with removal of mesh (device #1 & #3) and resection of nerves.Per operative notes, ¿moderate amount of scarring was excised.The prior mesh (device #1 & #3) with suture material was removed entirely.Three nerves were resected and sutured.

Brand Name
3DMAX LIGHT
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22305336
Report Number1213643-2025-00509
Device Sequence Number20814400
Product Code FTL
UDI-Device Identifier00801741031069
UDI-Public(01)00801741031069(17)200228(10)HUZB1152
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K091659
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2020
Device Catalogue Number0117321
Device Lot NumberHUZB1152
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2025
Initial Report FDA Received Date06/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexMale